MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Model Number 5MAXACE132-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60), a non-penumbra microcatheter and a guidewire.It was noted that the patient anatomy was tortuous.During the procedure, while advancing an ace60 with a microcatheter over a guidewire, the ace60 would not advance past the ophthalmic artery; therefore, it was removed.Upon removal, it was noticed that the ace60 had a crease mark approximately 50 mm from the distal tip.The procedure was completed using another ace60, the same microcatheter and guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: a slight kink was present approximately 128.5 cm from the hub.Conclusions: evaluation of the returned ace60 confirmed a slight kink on the distal shaft.This type of damage typically occurs if the device is advanced against resistance.During functional testing, the ace60 was advanced through a demonstration neuron max without an issue and a demonstration 3maxc was advanced through the ace60 without an issue.No other devices associate with the complaint were returned for evaluation; therefore, the root cause of the resistance experienced during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9458054
Report Number3005168196-2019-02312
Device Sequence Number3077912
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number5MAXACE132-A
Device Catalogue Number5MAXACE132
Device Lot NumberF83491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Date Report Sent to FDA01/01/2005